Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at May 16, 2009, 8:51 AM CDT for Boone County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 8:51 AM CDT (13:51 UTC)
- Expired
- May 16, 2009, 8:21 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 161351
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT SAT MAY 16 2009
MOC019-170130-
/O.NEW.KLSX.FA.W.0013.090516T1351Z-090517T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
851 AM CDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 830 PM CDT SATURDAY
* AT 842 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ACROSS THE WARNED AREA. HIGHWAY A WAS CLOSED DUE TO HIGH WATER IN
THE SOUTHWEST PART OF BOONE COUNTY AND STRONG ROAD JUST SOUTH OF
INTERSTATE 70 IN THE CITY OF COLUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3899 9256 3924 9243 3923 9211 3896 9215
3890 9217 3887 9216 3882 9216 3873 9220
3872 9222 3866 9223 3874 9238 3877 9241
3881 9239 3882 9242 3886 9247
$$
PRZYBYLINSKI2 follow-up statements
000
WGUS83 KLSX 161947
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SAT MAY 16 2009
MOC019-170130-
/O.CON.KLSX.FA.W.0013.000000T0000Z-090517T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
247 PM CDT SAT MAY 16 2009
...FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 830 PM
CDT...
* LOCAL EMERGENCY MANAGEMENT AND THE MISSOURI DEPARTMENT OF
TRANSPORTATION CONTINUES TO REPORT CLOSED OR WATER COVERED ROADS
DUE TO THE HEAVY RAINFALL WHICH OCCURRED ON THURSDAY AND THURSDAY
NIGHT. RADAR ESTIMATES AND OBSERVED RAINFALL TOTALS INDICATE 1 TO
3 INCHES OF RAIN FELL ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3899 9256 3924 9243 3923 9211 3896 9215
3890 9217 3887 9216 3882 9216 3873 9220
3872 9222 3866 9223 3874 9238 3877 9241
3881 9239 3882 9242 3886 9247
$$
GLASS000
WGUS83 KLSX 170121
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT SAT MAY 16 2009
MOC019-170133-
/O.CAN.KLSX.FA.W.0013.000000T0000Z-090517T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
821 PM CDT SAT MAY 16 2009
...THE FLOOD WARNING THAT WAS IN EFFECT FOR BOONE COUNTY IS
CANCELLED...
FLOOD WATERS CONTINUE TO RECEDE AS RUNOFF FROM LAST NIGHTS HEAVY
RAIN ENDS. COUNTY OFFICIALS REPORT THAT MOST OF THE ROAD CLOSURES
HAVE BEEN CLEARED AND THAT A FLOOD WARNING IS NO LONGER NEEDED.
LAT...LON 3899 9256 3924 9243 3923 9211 3896 9215
3890 9217 3887 9216 3882 9216 3873 9220
3872 9222 3866 9223 3874 9238 3877 9241
3881 9239 3882 9242 3886 9247
$$
CVKINGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at May 16, 7:16 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 16, 7:16 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 716 AM CDT SAT MAY 16 2009 .DISCUSSION... /326 AM CDT SAT MAY 16 2009/ SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA EARLY THIS MORNING...THOUGH SOME LINGERING LIGHT RAIN/SPRINKLES ONGOING FOR SOUTHERN HALF OF FORECAST AREA...AT LEAST FOR A FEW MORE HOURS...THEN WE DRY OUT. IN THE THE MEANTIME...ACTUAL FRONTAL BOUNDARY HAS YET TO MOVE THROUGH THE ENTIRE FORECAST AREA. AS OF 08Z...THE BOUNDARY EXTENDED FROM NORTHEASTERN WI THROUGH FAR WESTERN IL THEN INTO MO JUST NORTH OF QUINCY TO SOUTHWESTERN MO NEAR JOPLIN. IT WILL EXIT THE AREA LATER THIS MORNING. SO WILL STILL SEE LINGERING CLOUD COVER FOR MAJORITY OF AREA TODAY. TEMPS WILL STRUGGLE TO RECOVER...AND IT WILL REMAIN RATHER CHILLY WITH HIGHS ONLY IN THE MID TO UPPER 60S. SURFACE RIDGE BUILDS IN OVER THE REGION BY TONIGHT WITH CLEARING SKIES...LIGHT WINDS AND COOL TEMPS FOR THIS TIME OF YEAR...UPPER 30S FAR NORTH TO THE LOWER 40S FAR SOUTH. SOME CONCERN ABOUT PATCHY FROST IN THE FAR NORTH...FOR NOW CONFIDENCE IS LOW...WILL PASS ON CONCERN TO DAYCREW. BEYOND TONIGHT...DRY WEATHER TO PREVAIL OVER REGION FOR REMAINDER OF FORECAST PERIOD WITH TEMPERATURES WARMING BACK UP TO NEAR NORMAL OR EVEN SLIGHTLY ABOVE NORMAL BY TUESDAY. BYRD && .AVIATION... /707 AM CDT SAT MAY 16 2009/ FOR THE 12Z TAFS...CEILINGS 10-20 KFT OVER STL...AND SUS WILL CONTINUE TO IMPROVE DURING THE NEXT FEW HOURS. NARROW BAND OF LIGHT RAINSHOWERS WILL PASS THROUGH THIS AREA BY 1300 UTC. COLD FRONT EXTENDS FROM NORTHWEST INDIANA THROUGH STL AND SOUTH INTO CENTRAL OKLAHOMA. COLD FRONT WILL CONTINUE TO MOVE SOUTH AND THROUGH MISSOURI BY 1500 UTC. CEILING CONTINUE TO IMPROVE OVER NORTHERN MISSOURI AND DRIER AIR ENTRAINS SOUTHEASTWARD BEHIND COLD FRONT. CEILINGS OVER STL..SUS EXPECTED TO BECOME SCATTERED ARND 1500 UTC. HIGH PRESSURE OVER PARTS OF THE NORTHERN AND CENTRAL PLAINS WILL BRING SUBSIDENCE FLOW OVER THE AREA THROUGH MONDAY. SURFACE WINDS WILL BE STRONG DURING THE DAY TODAY WITH GUSTS TO 22 TO 24 KTS FROM THE NORTHWEST. STRONG SURFACE WINDS WILL DIMINISH THIS EVENING OVER AREA. RP && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 16, 3:53 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT SAT MAY 16 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 353 AM CDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE ILLINOIS RIVER...SEVERAL RIVERS IN NORTHEASTERN MISSOURI...AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...SEVERAL RIVERS IN NORTHEASTERN MISSOURI AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, May 16, 6:22 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 AM CDT SAT MAY 16 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN EWING 40.01N 91.71W
05/15/2009 M6.78 INCH LEWIS MO EMERGENCY MNGR
STORM TOTAL
&&
EVENT NUMBER LSX0902061
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:41 PM CDT | River Flood Warning | LSX | Cole | 14 hr |
| May 15, 7:47 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| May 15, 8:34 PM CDT | Flash Flood Warning | LSX | Cole, Moniteau, Osage | 3 hr |
| May 15, 9:12 PM CDT | River Flood Warning | LSX | Lincoln | 19 hr |
| May 15, 9:12 PM CDT | River Flood Warning | LSX | Lincoln | 6 days |
| May 15, 10:27 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 9 days |
| May 15, 10:31 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 10 hr |
| May 15, 11:00 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Moniteau, Monroe, Pike, Ralls | 9 hr |
| May 15, 11:21 PM CDT | Areal Flood Warning | LSX | Callaway | 9 hr |
| May 15, 11:24 PM CDT | Areal Flood Warning | LSX | Cole, Moniteau, Osage | 3 hr |
| May 16, 8:14 AM CDT | Areal Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 7 hr |
| May 16, 8:35 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| May 16, 12:19 PM CDT | River Flood Warning | LSX | Callaway, Cole | 3 days |
| May 16, 12:19 PM CDT | River Flood Warning | LSX | Callaway, Osage | 7 days |
| May 16, 12:19 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| May 16, 12:19 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| May 16, 2:36 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 20 hr |
Nearby
Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.